×

zbMATH — the first resource for mathematics

Positive solutions of a singular nonlinear third order two-point boundary value problem. (English) Zbl 1111.34022
Summary: Some existence results on positive solutions for the following singular nonlinear third-order two-point boundary value problem \[ x'''(t)-\alpha(t) f(t,x(t))=0,\quad a<t<b,\qquad x(a)=x(b)=x''(b)=0, \] are established, where \(\alpha\in C((a,b),[0,+\infty))\) \(f\in C([a,b]\times (0,+\infty))\), \([0,+\infty))\), \(\alpha(t)\) may be singular at \(t=a,b\) and \(f(t,x)\) may be singular at \(x=0\).

MSC:
34B18 Positive solutions to nonlinear boundary value problems for ordinary differential equations
34B16 Singular nonlinear boundary value problems for ordinary differential equations
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Agarwal, R.P.; O’Regan, D.; Wong, P.J., Positive solutions of differential, difference, and integral equations, (1999), Kluwer Academic Boston · Zbl 1157.34301
[2] Anderson, D., Green’s function for a third-order generalized right focal problem, J. math. anal. appl., 288, 1-14, (2003) · Zbl 1045.34008
[3] Anderson, D.; Davis, J.M., Multiple solutions and eigenvalues for three-order right focal boundary value problems, J. math. anal. appl., 267, 135-157, (2002) · Zbl 1003.34021
[4] Bernis, F.; Peletier, L.A., Two problems from draining flows involving third-order differential equations, SIAM J. math. anal., 27, 515-527, (1996) · Zbl 0845.34033
[5] Cabada, A., The method of lower and upper solutions for second, third, fourth and higher order boundary value problems, J. math. anal. appl., 185, 302-320, (1994) · Zbl 0807.34023
[6] Greguŝ, M., Third order linear differential equations, (1987), Reidel Dordrecht · Zbl 0878.34025
[7] Jiang, D.; Agarwal, R.P., A uniqueness and existence theorem for a singular third-order boundary value problem on \([0, \infty)\), Appl. math. lett., 15, 445-451, (2002) · Zbl 1021.34020
[8] Khan, A.; Aziz, T., The numerical solution of third-order boundary value problems using quintic splines, Appl. math. comput., 137, 253-260, (2003) · Zbl 1027.65100
[9] Kong, L.; Wang, S.; Wang, J., Positive solution of a singular nonlinear third-order periodic boundary value problem, J. comput. appl. math., 132, 247-253, (2001) · Zbl 0992.34013
[10] Krasnosel’skii, M.A., Positive solutions of operator equations, (1964), Noordhoff Groningen · Zbl 0121.10604
[11] Sun, Y., Positive solutions of singular third-order three-point boundary value problem, J. math. anal. appl., 306, 589-603, (2005) · Zbl 1074.34028
[12] Troy, W.C., Solutions of third-order differential equations relevant to draining and some coating flows, SIAM J. math. anal., 24, 155-171, (1993) · Zbl 0807.34030
[13] Wang, J.Y.; Zhang, Z.X., A boundary value problem from draining and coating flows involving a third-order differential equation, Z. angew. math. phys., 49, 506-513, (1998) · Zbl 0907.34016
[14] Yao, Q., The existence and multiplicity of positive solutions for a third-order three-point boundary value problem, Acta math. appl. sin., 19, 117-122, (2003) · Zbl 1048.34031
[15] Yao, Q.; Feng, Y., The existence of solution for a third-order two-point boundary value problem, Appl. math. lett., 15, 227-232, (2002) · Zbl 1008.34010
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.